# SDR 96ZZZX1042

- Difficulty date: January 12, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3623T
- Make and model: Hughes 269C
- Aircraft serial: S1567
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Clutch Cable
- Part number: 269A55909
- Condition: Failed
- Location: M/R
- Part time: 2,269 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

WHILE HERDING CATTLE AT 75 FEET, AGL.  PILOT HEARD A LOUD BANG AND ROTOR RPM DECREASED AND ENGINE RPM INCREASED.  AIRCRAFT IMPACTED GROUND CAUSING SUBSTANTIAL DAMAGE TO THE AIRCRAFT.  INVESTIGATION OF THE NOISE REVEALED THE CLUTCH CABLE HAD BROKEN AT CABLE END SWAGED BALL.  THIS CABLE ASSEMBLY IS NOT INSPECTED UNTIL THE 400-HOUR EVENT FOR DAMAGE.  RECOMMEND A TIME-LIMIT REPLACEMENT OF 1,200 HOURS.  THE 400-HOUR INSPECTION CALLS OUT FOR DISMANTLING OF THE CLUTCH ASSY FOR COMPLETE INSPECTION OF THE CABLE.
